Alert archive / California / Wind Advisories in 2023
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 13, 2023, 8:26 PM PDT for Riverside County, San Bernardino County, California. It took effect at Mar 14, 2023, 12:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2023, 8:26 PM PDT (03:26 UTC)
- In effect from
- Mar 14, 2023, 12:00 PM PDT
- Expired
- Mar 15, 2023, 9:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS76 KSGX 140326 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 826 PM PDT Mon Mar 13 2023 CAZ055-056-065-141300- /O.NEW.KSGX.WI.Y.0022.230314T1800Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 826 PM PDT Mon Mar 13 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Tuesday to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds expected Tuesday afternoon, and again midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
368 WWUS76 KSGX 140919 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 219 AM PDT Tue Mar 14 2023 CAZ060-142300- /O.EXB.KSGX.WI.Y.0022.230314T1900Z-230316T0400Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 219 AM PDT Tue Mar 14 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From noon today to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds expected this afternoon, and again midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-065-142300- /O.EXT.KSGX.WI.Y.0022.230314T1900Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 219 AM PDT Tue Mar 14 2023 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From noon today to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds expected this afternoon, and again midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
593 WWUS76 KSGX 142054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 154 PM PDT Tue Mar 14 2023 CAZ055-056-060-065-150500- /O.CON.KSGX.WI.Y.0022.000000T0000Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, and Lucerne Valley 154 PM PDT Tue Mar 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From noon today to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds expected this afternoon, and again midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
910 WWUS76 KSGX 150420 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 920 PM PDT Tue Mar 14 2023 CAZ055-056-060-065-151300- /O.CON.KSGX.WI.Y.0022.000000T0000Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, and Lucerne Valley 920 PM PDT Tue Mar 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
282 WWUS76 KSGX 150903 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 203 AM PDT Wed Mar 15 2023 CAZ055-056-060-065-152300- /O.CON.KSGX.WI.Y.0022.000000T0000Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, and Lucerne Valley 203 AM PDT Wed Mar 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
748 WWUS76 KSGX 152036 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 136 PM PDT Wed Mar 15 2023 CAZ055-056-060-065-160400- /O.CON.KSGX.WI.Y.0022.000000T0000Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Victorville, Hesperia, and Apple Valley 136 PM PDT Wed Mar 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
951 WWUS76 KSGX 160353 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 853 PM PDT Wed Mar 15 2023 CAZ055-056-060-065-160500- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-230316T0400Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, and Lucerne Valley 853 PM PDT Wed Mar 15 2023 ...WIND ADVISORY WILL EXPIRE AT 9 PM THIS EVENING... Winds have fallen below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 1:32 PM PDT, 6 hours 54 minutes earlier.
Area forecast discussion, Mar 13, 1:32 PM PDT, 6 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
132 PM PDT Mon Mar 13 2023
.SYNOPSIS...
Patchy low clouds west of the mountains this afternoon with high
clouds moving in from the northwest. The next Pacific storm will
bring widespread precipitation along with gusty west winds for the
mountains and deserts. Rain is expected to spread southward
across the area Tuesday through Tuesday night, then decrease from
the northwest Wednesday afternoon and evening. Thursday is
expected to be dry and a little warmer. An active pattern will
persist into early next week but there is significant uncertainty
in the timing and track of additional low pressure systems
affecting the west coast. While any one of these systems could
bring precipitation, the chance of getting precipitation on any
given day is only around 20 percent on average.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Mostly sunny this afternoon with patchy low clouds west of the
mountains and high clouds moving in from the northwest. Low clouds
will increase in coverage again tonight ahead of the approaching
low pressure trough. Temperatures are generally within a few
degrees of what they were at this time yesterday. Onshore pressure
gradients continue to bring westerly breezes across the region.
From previous discussion...
A trough of low pressure with an associated atmospheric river
will bring widespread precip along with gusty westerly winds in
the mtns and deserts, beginning Tuesday and going through
Wednesday.
Rain is expected to spread southward across the area Tuesday and
Tuesday night, then decrease from the northwest Wednesday
afternoon and evening, with the greatest potential for heavier
rainfall Tuesday night into Wednesday morning. Snow levels will
rise above 9000 feet by Tuesday afternoon, then fall to around
6500 feet on Wednesday afternoon. That would mostly limit snowfall
to above 7000 feet and mostly on Wednesday afternoon. For more
details on the precipitation, please see the HYDROLOGY section
below.
Daytime temperatures on Tuesday and Wednesday will be lower, with
the greater cooling for northern areas on Tuesday and southern
areas on Wednesday. Low temperatures for tonight and Tuesday night
will be a few degrees above average for coastal areas and several
degrees above average for inland areas.
Thursday and Friday will be dry and a little warmer under a
transient ridge of high pressure. For Saturday into next week,
additional low pressure systems moving across the Pacific will
reach the West Coast. Any of these would have the potential to
bring at least some light precipitation to portions of
southwestern California. Model guidance shows daily chances for
measurable precipitation are generally around 15 to 20 percent on
Saturday and 20 to 30 percent on Sunday and Monday. Daytime high
temperatures will remain below average with near average overnight low
temperatures.
&&
.HYDROLOGY...
Most ensemble members of each model platform have clustered
around a precip solution favored by the model with little overlap
among model platforms. On average, the GFS is the wettest
solution, the ECM the driest and the Canadian model in between and
closest to the overall model mean. But even the relatively drier
ECMWF is wetter than the storm last Friday and Saturday. The
forecast leans toward a blend of solutions a little wetter than
the overall mean.
With the understanding that the lack of a consensus implies
uncertainty, rain is expected to spread southward across the area
Tuesday and Tuesday night, then decrease from the northwest
Wednesday afternoon and evening with the greatest potential for
heavier rainfall Tuesday night into Wednesday morning. Snow levels
will rise above 9000 feet by Tuesday afternoon, then fall to
around 6500 feet on Wednesday afternoon. That would mostly limit
snowfall to above 7000 feet and mostly on Wednesday afternoon.
For Tuesday through Wednesday, rainfall could range for northern
Orange County and southwestern San Bernardino County from around 2
inches at the coast to 3 to 5 inches in the mountains decreasing
toward the south to around 1 inch near the coast in southern San
Diego County to 1 to 1.5 inch for the valleys and mountains.
Rainfall in the high desert would be one-quarter to one-half inch
with one-tenth to one-quarter inch in the lower deserts.
Due to recent rainfall plus snow melt in the mountains, soils are
quite saturated. Most rainfall will go into runoff which will
increase the potential for urban and small stream flooding. The
current forecasts show the Santa Margarita River and San Diego
River reaching monitor stage Wednesday morning. This would flood
the low-water crossings along the San Diego River through Fashion
Valley.
&&
.AVIATION...
132030Z...Coast/Valleys...Patchy low clouds will linger along
parts of the coast with bases mostly 1500-2500 ft MSL this
afternoon with most vis 5+ miles. Low clouds will become widespread
tonight, mostly beginning 01Z-04Z Tue with bases 800-2000 ft MSL
and areas of vis 2-4 miles in BR, with little clearing Tue as RA
develops from northwest to southeast, mainly in the afternoon.
Mountains/Deserts...Most vis will be unrestricted with SCT/BKN
clouds above 20000 feet MSL through tonight with mountain
obscurations developing Tue morning in the mountains due to
incoming BKN/OVC clouds and RA, especially the San Bernardino/San
Gabriel Mountains. Areas of west winds with gusts 25-40 knots will
continue at times through Tue, mainly from the mountain crests east
through the desert foothills and east of passes, along with MOD
up/downdrafts and local LLWS.
&&
.MARINE...
No hazardous marine conditions are expected through Tuesday night.
South winds will increase some Tuesday night, though gusts should
mostly remain below 20 knots. The winds will become westerly behind
a cold front Wednesday morning and increase, with gusts to 25
knots in the outer coastal waters late Wednesday afternoon and
night, likely leading to hazardous boating conditions. Conditions
will improve Thursday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from Tuesday afternoon through Wednesday afternoon
for Riverside County Mountains-San Bernardino County
Mountains-San Gorgonio Pass Near Banning.
PZ...None.
&&
PUBLIC...PG
AVIATION/MARINE...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:14 AM PDT | Small Craft Advisory | SGX | 48 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.